Alert archive / Kansas / Frost Advisories in 2021

Frost Advisory 1, NWS Goodland, KS

October 13, 2021Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas

NWS Goodland, KS issued this frost advisory at Oct 13, 2021, 3:00 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas. It took effect at Oct 14, 2021, 12:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2021, 3:00 AM MDT (09:00 UTC)
In effect from
Oct 14, 2021, 12:00 AM MDT
Expired
Oct 14, 2021, 9:00 AM MDT
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 52 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

799 
WWUS73 KGLD 130900
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
300 AM MDT Wed Oct 13 2021

COZ090-091-KSZ001>004-013>016-NEZ079>081-131800-
/O.NEW.KGLD.FR.Y.0001.211014T0600Z-211014T1500Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Dundy-Hitchcock-Red Willow-
Including the cities of Yuma, Wray, Burlington, St. Francis, 
Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, 
Hill City, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade,
and McCook
300 AM MDT Wed Oct 13 2021 /400 AM CDT Wed Oct 13 2021/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 9 AM MDT /10 AM CDT/ THURSDAY...

* WHAT...Temperatures as low as 30 will result in frost 
  formation.

* WHERE...Portions of northwest Kansas, east central and 
  northeast Colorado and southwest Nebraska.

* WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM 
  CDT/ Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
5 follow-up statements
193 
WWUS73 KGLD 131736
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
1136 AM MDT Wed Oct 13 2021

COZ090-091-KSZ001>004-013>016-NEZ079>081-140400-
/O.CON.KGLD.FR.Y.0001.211014T0600Z-211014T1500Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Dundy-Hitchcock-Red Willow-
Including the cities of Yuma, Wray, Burlington, St. Francis, 
Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, 
Hill City, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade,
and McCook
1136 AM MDT Wed Oct 13 2021 /1236 PM CDT Wed Oct 13 2021/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY...

* WHAT...Temperatures as low as 30 will result in frost 
  formation.

* WHERE...Portions of northwest Kansas, east central and 
  northeast Colorado and southwest Nebraska.

* WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM 
  CDT/ Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
119 
WWUS73 KGLD 132232
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
432 PM MDT Wed Oct 13 2021

COZ092-140400-
/O.EXA.KGLD.FR.Y.0001.211014T0600Z-211014T1500Z/
Cheyenne-
Including the cities of Arapahoe and Cheyenne Wells
432 PM MDT Wed Oct 13 2021

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY...

* WHAT...Temperatures could drop to around 32 degrees resulting 
  in frost formation.

* WHERE...Cheyenne County.

* WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM 
  CDT/ Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

COZ090-091-KSZ001>004-013>016-NEZ079>081-140400-
/O.CON.KGLD.FR.Y.0001.211014T0600Z-211014T1500Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Dundy-Hitchcock-Red Willow-
Including the cities of Yuma, Wray, Burlington, St. Francis, 
Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, 
Hill City, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade,
and McCook
432 PM MDT Wed Oct 13 2021 /532 PM CDT Wed Oct 13 2021/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY...

* WHAT...Temperatures could drop to around 32 degrees resulting 
  in frost formation.

* WHERE...Portions of northwest Kansas, east central and 
  northeast Colorado and southwest Nebraska.

* WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM 
  CDT/ Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
535 
WWUS73 KGLD 140229
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
829 PM MDT Wed Oct 13 2021

COZ090>092-KSZ001>004-013>016-NEZ079>081-141500-
/O.CON.KGLD.FR.Y.0001.211014T0600Z-211014T1500Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Dundy-Hitchcock-Red Willow-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, 
Goodland, Colby, Hoxie, Hill City, Benkelman, Culbertson, 
Trenton, Stratton Ne, Palisade, and McCook
829 PM MDT Wed Oct 13 2021 /929 PM CDT Wed Oct 13 2021/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY...

* WHAT...Temperatures could drop to around 32 degrees resulting 
  in frost formation.

* WHERE...Portions of northwest Kansas, east central and 
  northeast Colorado and southwest Nebraska.

* WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM 
  CDT/ Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
431 
WWUS73 KGLD 140922
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
322 AM MDT Thu Oct 14 2021

COZ090>092-KSZ001-013-NEZ079-141730-
/O.NEW.KGLD.FR.Y.0002.211015T0600Z-211015T1500Z/
/O.CON.KGLD.FR.Y.0001.000000T0000Z-211014T1500Z/
Yuma-Kit Carson-Cheyenne-Sherman-Dundy-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, St. Francis, Bird City, Goodland, and Benkelman
322 AM MDT Thu Oct 14 2021 /422 AM CDT Thu Oct 14 2021/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/
THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 9 AM MDT /10 AM CDT/ FRIDAY...

* WHAT...For the first Frost Advisory, temperatures as low as 30 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 30 will result in frost formation.

* WHERE...In Kansas, Cheyenne and Sherman Counties. In Colorado, 
  Yuma, Kit Carson and Cheyenne Counties. In Nebraska, Dundy 
  County.

* WHEN...For the first Frost Advisory, until 9 AM MDT /10 AM 
  CDT/ this morning. For the second Frost Advisory, from 
  midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM CDT/ Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

KSZ027-141730-
/O.NEW.KGLD.FR.Y.0002.211015T0600Z-211015T1500Z/
Wallace-
Including the city of Sharon Springs
322 AM MDT Thu Oct 14 2021

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Wallace County.

* WHEN...From midnight tonight to 9 AM MDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

KSZ002>004-014>016-NEZ080-081-141500-
/O.CON.KGLD.FR.Y.0001.000000T0000Z-211014T1500Z/
Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Hitchcock-
Red Willow-
Including the cities of Atwood, Oberlin, Norton, Colby, Hoxie, 
Hill City, Culbertson, Trenton, Stratton Ne, Palisade, and McCook
422 AM CDT Thu Oct 14 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Temperatures could drop to around 32 degrees resulting 
  in frost formation.

* WHERE...Portions of northwest Kansas, east central and 
  northeast Colorado and southwest Nebraska.

* WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM 
  CDT/ Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
466 
WWUS73 KGLD 141503
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
903 AM MDT Thu Oct 14 2021

COZ090>092-KSZ001-013-NEZ079-142315-
/O.EXP.KGLD.FR.Y.0001.000000T0000Z-211014T1500Z/
/O.CON.KGLD.FR.Y.0002.211015T0600Z-211015T1500Z/
Yuma-Kit Carson-Cheyenne-Sherman-Dundy-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, St. Francis, Bird City, Goodland, and Benkelman
903 AM MDT Thu Oct 14 2021 /1003 AM CDT Thu Oct 14 2021/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ FRIDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM MDT /10 AM CDT/ THIS
MORNING...

* WHAT...Temperatures as low as 30 will result in frost 
  formation.

* WHERE...In Kansas, Sherman and Cheyenne Counties. In Nebraska, 
  Dundy County. In Colorado, Cheyenne, Kit Carson and Yuma 
  Counties.

* WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM 
  CDT/ Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

KSZ002>004-014>016-NEZ080-081-141615-
/O.EXP.KGLD.FR.Y.0001.000000T0000Z-211014T1500Z/
Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Hitchcock-
Red Willow-
Including the cities of Atwood, Oberlin, Norton, Colby, Hoxie, 
Hill City, Culbertson, Trenton, Stratton Ne, Palisade, and McCook
1003 AM CDT Thu Oct 14 2021

...FROST ADVISORY EXPIRED AT 10 AM CDT THIS MORNING...

Temperatures have begun to increase this morning above 36 degrees,
allowing the expiration of the Frost Advisory to occur.

$$

KSZ027-142315-
/O.CON.KGLD.FR.Y.0002.211015T0600Z-211015T1500Z/
Wallace-
Including the city of Sharon Springs
903 AM MDT Thu Oct 14 2021

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Wallace County.

* WHEN...From midnight tonight to 9 AM MDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Kauffman

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 13, 2:58 AM MDT, 2 minutes earlier.

Area forecast discussion, Oct 13, 2:58 AM MDT, 2 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
258 AM MDT Wed Oct 13 2021

.UPDATE...
Issued at 1005 PM MDT Tue Oct 12 2021

The tornado watch that was in effect has expired. Showers and
thunderstorms will continue for another few hours, mainly east of
Highway 83. Brief periods of heavy rainfall and gusty winds are
the primary hazards. Frost will be possible toward sunrise across
parts of far eastern Colorado as temperatures drop toward 30
degrees with a light northwest wind.

UPDATE Issued at 847 PM MDT Tue Oct 12 2021

Have removed all counties along Highway 25 from the Tornado Watch
based on current radar trends. East of there, the Watch remains
for another couple hours.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 245 PM MDT Tue Oct 12 2021

500mb RAP analysis and satellite imagery showed a low centered over
eastern Utah and western Colorado, placing the High Plains under
southwest flow out ahead. This system is causing quite the variety
of weather today. South to southeast winds have been sustained at
approximately 25 to 45 mph, with gusts up to 60 mph observed so far.
These winds have produced patchy blowing dust this afternoon,
producing some slight reductions in visibility across portions of
the region. At 2 PM MT, temperatures ranged in the mid 60s to mid
70s. Some cumulus clouds and showers had developed in northeastern
Colorado.

A severe weather event is expected to occur this afternoon and
evening. Isolated thunderstorms will form in the vicinity of the
Colorado border in the next couple of hours. Activity will then
gradually shift to the east, increasing in coverage and intensity
through the evening.

Storm mode will play a large role in hazards through the event.
Initially, when storms are discrete, (while damaging winds will be
possible) large hail and tornadoes will be the main threats. Low
level parameters as well as hodograph profiles and 0-1km helicity
suggest that the timeframe that is most favorable for tornadoes is
generally from sunset to a few hours afterwards. The area of most
concern is east of the Colorado border, particularly south of
Interstate 70. The threat of tornadoes is made even more dangerous
by a potential for long-track tornadoes occurring at nighttime when
they are more difficult to see.

As a frontal boundary pushes eastward, discrete storms will evolve
into a line of thunderstorms in the late evening. As this occurs,
hazards will transition to predominantly a wind threat. Storms are
anticipated to move rather quickly, minimizing the concern for flash
flooding. Severe thunderstorm activity should exit to the east
around midnight; however, some showers/non-severe storms may linger
in the eastern zones overnight.

Quiet weather is expected to return tonight behind the severe
threat, with low temperatures falling into the upper 20s to low 40s
(from west to east). Patchy frost will be possible in eastern
Colorado early Wednesday morning.

On Wednesday, our system tracks north of the region, leaving behind
dry weather. Breezy northwest winds are forecast north of Interstate
70 on the backside of the low through the morning and into the
afternoon hours as temperatures climb into the low to mid 60s.
Relative humidities may fall as low as 18 percent in eastern
Colorado in the afternoon; fortunately, the lowest values do not
seem to be collocated with the higher wind gusts at this time.

Southwest flow resumes aloft Wednesday night, with lows in the 30s.
Overall, quiet weather is expected. Clear skies and light winds do
allow for a potential of patchy frost north of Interstate 70.

.LONG TERM...(Saturday through Wednesday)
Issued at 257 AM MDT Wed Oct 13 2021

The extended forecast begins with northwest flow aloft over the Tri-
State area and a ridge building over the western CONUS.  Dry
conditions are expected throughout the forecast period as the ridge
moves in over the Central High Plains.  Through the day Saturday,
the ridge shifts east, coming over the Tri-State area.  A gradual
warming trend begins Saturday with afternoon high temperatures
ranging from the mid-60s to low 70s.  Lows will be primarily in the
30s.

Northwest flow persists over the region on Sunday with surface lee
trough developing over hte western extent of the CWA.  For the time
being, conditions are expected to remain dry.  Highs return to above
normal, ranging from the low to mid-70s.  Monday morning lows have
come up a few degrees, now expected to range from the mid-30s to mid-
40s.  The warm temperatures continue into Monday as the ridge works
its way eastward.

The pattern changes on Tuesday with some uncertainty on what impact
this will have to the area.  A closed upper low is expected to move
across the northern half of the CONUS on Tuesday, however, there is
considerable disagreement on path and timing.  The GFS has an
aggressive northerly track, keeping the low over the Dakotas and
moisture out of the Central High Plains.  The ECMWF on the other
hand, brings the low further south, through the Bighorns and the
Colorado Rockies before hooking right, across the Goodland CWA. This
solution does bring a chance of precipitation to the forecast.  The
timing is also several hours slower than that of the GFS.  For now,
the forecast remains dry with a wary eye keeping watch on this
system.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1130 PM MDT Tue Oct 12 2021

KGLD...VFR conditions are expected through the period. A southwest
wind near 10kts at taf issuance will veer to the west then west-
northwest through sunrise with speeds approaching 13kts with some
higher gusts. For the afternoon hours the gusty winds continue
then dissipate while backing to the southeast at speeds under
10kts. For Wednesday evening winds back to the east or northeast
at speeds under 10kts.

KMCK...sub VFR cigs are possible from taf issuance through about
09z with winds becoming southwesterly at speeds approaching 12kts.
For the daylight hours west winds gusting up to 35kts are
expected. For the evening hours northwest winds under 10kts are
expected.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Frost Advisory from midnight MDT /1 AM CDT/ tonight to 9 AM MDT
     /10 AM CDT/ Thursday for KSZ001>004-013>016.

CO...Frost Advisory from midnight tonight to 9 AM MDT Thursday for
     COZ090-091.

NE...Frost Advisory from midnight MDT /1 AM CDT/ tonight to 9 AM MDT
     /10 AM CDT/ Thursday for NEZ079>081.

&&

UPDATE...99
SHORT TERM...JBH
LONG TERM...AW
AVIATION...99
Hazardous weather outlook, Oct 12, 10:05 PM MDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1005 PM MDT Tue Oct 12 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1005 PM MDT Tue Oct 12 2021 /1105 PM CDT Tue Oct 12 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

Frost is possible around sunrise Wednesday morning across parts of
far eastern Colorado.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...

Elevated fire weather conditions are expected along and west of the
Colorado Kansas border Wednesday afternoon. Areas of frost are
possible Wednesday night along and north of Interstate 70.

Elevated to near critical fire weather conditions return Saturday
afternoon, Sunday afternoon and Monday afternoon, generally along
and west of Highway 27.

Freezing and sub freezing temperatures are expected across nearly
the entire Tri-State area Friday night through Saturday morning and
again Saturday night through Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Oct 12, 9:26 PM MDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
926 PM MDT TUE OCT 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     3 W CAMPUS              39.12N 100.79W
10/12/2021                   GOVE               KS   EMERGENCY MNGR

            EM RELAYED THAT A 1/2 MILE OF POWER POLES
            GOT TAKEN OUT DUE TO STRAIGHT LINE WINDS
            RESULTING IN POWERLESS FOR THE CITY OF
            OAKLEY.

&&

TT
Special weather statement, Oct 12, 9:30 PM MDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Goodland KS
1030 PM CDT Tue Oct 12 2021

KSZ004-016-130400-
Norton KS-Graham KS-
1030 PM CDT Tue Oct 12 2021

...Strong thunderstorms will impact portions of Norton and Graham
Counties through 1100 PM CDT...

At 1030 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Norton to near Hill City. Movement was
northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Norton around 1035 PM CDT.
  Almena around 1040 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Kansas.

&&

LAT...LON 3913 9994 4000 10003 4000 9962 3913 9961
TIME...MOT...LOC 0330Z 230DEG 41KT 3985 9986 3938 9981

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

024
Local storm report, Oct 12, 9:40 PM MDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
940 PM MDT TUE OCT 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     TSTM WND GST     1 E HILL CITY           39.37N 99.83W
10/12/2021  M53 MPH          GRAHAM             KS   ASOS

            ASOS STATION KHLC HILL CITY.

&&

TT
Local storm report, Oct 13, 1:17 AM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
117 AM MDT WED OCT 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     4 SSW GRINNELL          39.06N 100.66W
10/12/2021                   GOVE               KS   TRAINED SPOTTER

            DELAYED REPORT VIA SOCIAL MEDIA OF A LARGE,
            DEAD TREE (TRUNK DIAMETER UNKNOWN) WITH
            ROTTED ROOTS WAS BLOWN DOWN. TREE WAS
            ESTIMATED TO BE APPROXIMATELY 30 TO 40 FEET
            TALL. TIME ESTIMATED BASED ON RADAR AND
            SPOTTER ESTIMATE.

&&
Local storm report, Oct 13, 2:43 AM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
243 AM MDT WED OCT 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     NON-TSTM WND GST 1 E MCCOOK              40.21N 100.59W
10/12/2021  M52 MPH          RED WILLOW         NE   ASOS

            PEAK GUST DURING THE PAST HOUR.

0653 PM     NON-TSTM WND GST 2 E MCCOOK              40.20N 100.58W
10/12/2021  M51 MPH          RED WILLOW         NE   ASOS

            ASOS STATION KMCK MCCOOK AIRPORT.

0656 PM     HAIL             14 NNE SELKIRK          38.66N 101.48W
10/12/2021  M0.25 INCH       WICHITA            KS   TRAINED SPOTTER

            PEA SIZE HAIL AND 51 MPH WIND GUST.

0600 PM     HAIL             WESKAN                  38.86N 101.96W
10/12/2021  M1.00 INCH       WALLACE            KS   911 CALL CENTER

            REPORT OF QUARTERS FROM DISPATCH TIME
            ESTIMATED FROM RADAR.

0628 PM     HAIL             8 S SHARON SPRINGS      38.78N 101.74W
10/12/2021  E1.00 INCH       WALLACE            KS   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED.

0630 PM     TORNADO          SHARON SPRINGS          38.89N 101.75W
10/12/2021                   WALLACE            KS   911 CALL CENTER

            CORRECTS PREVIOUS TORNADO REPORT FROM SHARON
            SPRINGS. DISPATCH REPORT OF TORNADO HITTING
            GOLF COURSE ON SOUTH SIDE OF SHARON SPRINGS.
            POWERLINES WERE REPORTED DOWN.

1155 AM     NON-TSTM WND GST 3 N COLBY               39.43N 101.05W
10/12/2021  M51 MPH          THOMAS             KS   AWOS

            SUSTAINED AT 35 MPH.

1053 AM     HIGH SUST WINDS  1 NNE GOODLAND          39.37N 101.70W
10/12/2021  M43 MPH          SHERMAN            KS   ASOS

            ASOS STATION KGLD GOODLAND. VISIBILITY 8SM
            DUE TO BLOWING DUST.

1104 AM     NON-TSTM WND GST 1 NNE GOODLAND          39.37N 101.70W
10/12/2021  M60 MPH          SHERMAN            KS   ASOS

            ASOS STATION KGLD GOODLAND. G52 KTS.
            VISIBILITY 8SM DUE TO BLOWING DUST.

0115 PM     NON-TSTM WND GST 16 NNW RULETON          39.56N 101.96W
10/12/2021  M50 MPH          SHERMAN            KS   CO-OP OBSERVER

            SUSTAINED AT 37 MPH.

0517 PM     HAIL             1 NNE GOODLAND          39.36N 101.70W
10/12/2021  M0.25 INCH       SHERMAN            KS   TRAINED SPOTTER

0532 PM     TSTM WND DMG     GOODLAND                39.35N 101.71W
10/12/2021                   SHERMAN            KS   911 CALL CENTER

            DISPATCH REPORT OF CAR WINDOW KNOCKED OUT OF
            CUSTOMERS CAR AT WALMART AND A SMALL TREE
            UPROOTED. POSSIBLE TORNADO. TIME ESTIMATED
            VIA RADAR.

0617 PM     NON-TSTM WND GST 9 WSW WINONA            39.00N 101.39W
10/12/2021  M51 MPH          LOGAN              KS   MESONET

            MESONET STATION UP840 9.0 W WINONA (UPR).

0927 PM     TSTM WND GST     1 E HILL CITY           39.37N 99.83W
10/12/2021  M53 MPH          GRAHAM             KS   ASOS

            ASOS STATION KHLC HILL CITY.

0800 PM     TSTM WND DMG     3 ESE OAKLEY            39.12N 100.80W
10/12/2021                   GOVE               KS   LAW ENFORCEMENT

            TWITTER REPORT OF SEMI BLOWN OVER CLOSING
            I70 EAST. TIME BASED ON RADAR ESTIMATE.

0800 PM     TSTM WND DMG     3 W CAMPUS              39.12N 100.79W
10/12/2021                   GOVE               KS   EMERGENCY MNGR

            EM RELAYED THAT A 1/2 MILE OF POWER POLES
            GOT TAKEN OUT DUE TO STRAIGHT LINE WINDS
            RESULTING IN POWERLESS FOR THE CITY OF
            OAKLEY.

0815 PM     TSTM WND DMG     4 SSW GRINNELL          39.06N 100.66W
10/12/2021                   GOVE               KS   TRAINED SPOTTER

            DELAYED REPORT VIA SOCIAL MEDIA OF A LARGE,
            DEAD TREE (TRUNK DIAMETER UNKNOWN) WITH
            ROTTED ROOTS WAS BLOWN DOWN. TREE WAS
            ESTIMATED TO BE APPROXIMATELY 30 TO 40 FEET
            TALL. TIME ESTIMATED BASED ON RADAR AND
            SPOTTER ESTIMATE.

0613 PM     HAIL             4 SW BONNY RESERVOIR    39.57N 102.22W
10/12/2021  E0.25 INCH       YUMA               CO   PUBLIC

1155 AM     NON-TSTM WND GST 4 S BURLINGTON          39.24N 102.28W
10/12/2021  M51 MPH          KIT CARSON         CO   ASOS

            PEAK WIND GUST ON HOURLY.

1229 PM     NON-TSTM WND GST VONA                    39.30N 102.74W
10/12/2021  M62 MPH          KIT CARSON         CO   MESONET

            WUNDERGROUND STATION KCOVONA4 REPORTS 61.5
            MPH WIND GUST.

0605 PM     HAIL             BURLINGTON              39.31N 102.27W
10/12/2021  E0.25 INCH       KIT CARSON         CO   PUBLIC

&&

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 6:01 PM MDTSpecial Weather StatementGLDCheyenne29 min
Oct 12, 6:16 PM MDTSpecial Weather StatementGLDGreeley29 min
Oct 12, 6:18 PM MDTSpecial Weather StatementGLDWallace27 min
Oct 12, 6:28 PM MDTTornado WarningGLDWallace15 min
Oct 12, 6:29 PM MDTSevere Thunderstorm WarningGLDGreeley, Wallace39 min
Oct 12, 6:58 PM MDTTornado WarningGLDLogan, Wallace, Wichita21 min
Oct 12, 7:14 PM MDTSpecial Weather StatementGLDWichita31 min
Oct 12, 8:01 PM MDTTornado WarningGLDGove, Logan, Sheridan, Thomas34 min
Oct 12, 8:19 PM MDTTornado WarningGLDSheridan, Thomas23 min
Oct 12, 9:30 PM MDTSpecial Weather StatementGLDGraham, Norton30 min

Nearby

Frost Advisories in Kansas, 2021Frost Advisories in Nebraska, 2021Frost Advisories in Colorado, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.